Alert archive / Florida / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 186, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 16, 2023, 8:59 AM CDT for Okaloosa County, Santa Rosa County, Florida. It was in force for 61 min. 16 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2023, 8:59 AM CDT (13:59 UTC)
- Expired
- Jun 16, 2023, 10:00 AM CDT
- In force
- 61 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 104 km from the middle of the area, began a volume at 13:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 9:22 AM CDT | TSTM WND GST 61 | 2 Nne Eglin Afb, FL | Severe wind gusts of 53 kts at KVPS. |
| Jun 16, 9:22 AM CDT | TSTM WND GST 61 | 2 Nne Eglin Afb, FL | Severe wind gusts of 53 kts at KVPS. |
| Jun 16, 9:22 AM CDT | TSTM WND GST 61 | 2 Nne Eglin Afb, FL | Severe wind gusts of 53 kts at KVPS. |
| Jun 16, 9:30 AM CDT | TSTM WND GST 59 | Hurlburt Field, FL | Severe wind gust measured at KHRT. |
| Jun 16, 9:30 AM CDT | TSTM WND GST 59 | Hurlburt Field, FL | Severe wind gust measured at KHRT. |
| Jun 16, 9:30 AM CDT | TSTM WND GST 59 | Hurlburt Field, FL | Severe wind gust measured at KHRT. |
| Jun 16, 9:31 AM CDT | TSTM WND DMG | 1 Nw Fort Walton Beach, FL | Report from mPING: 1-inch tree limbs broken; Shingles blown off. |
| Jun 16, 9:31 AM CDT | TSTM WND DMG | 1 Nw Fort Walton Beach, FL | Report from mPING: 1-inch tree limbs broken; Shingles blown off. |
| Jun 16, 9:31 AM CDT | TSTM WND DMG | 1 Nw Fort Walton Beach, FL | Report from mPING: 1-inch tree limbs broken; Shingles blown off. |
| Jun 16, 9:32 AM CDT | TSTM WND GST 62 | 2 Ese Destin, FL | Severe wind gust at KDTS in Destin, FL. |
| Jun 16, 9:34 AM CDT | TSTM WND GST 43 | 7 Sse Crestview, FL | Near severe wind gust recorded at KEGI - Duke Field, FL. |
| Jun 16, 9:34 AM CDT | TSTM WND GST 43 | 7 Sse Crestview, FL | Near severe wind gust recorded at KEGI - Duke Field, FL. |
| Jun 16, 9:34 AM CDT | TSTM WND GST 43 | 7 Sse Crestview, FL | Near severe wind gust recorded at KEGI - Duke Field, FL. |
| Jun 16, 9:39 AM CDT | TSTM WND GST 69 | 2 Ese Destin, FL | Corrects previous tstm wnd gst report from 2 ESE Destin. Severe wind gust at KDTS in Destin, FL. |
| Jun 16, 9:39 AM CDT | TSTM WND GST 69 | 2 Ese Destin, FL | Corrects previous tstm wnd gst report from 2 ESE Destin. Severe wind gust at KDTS in Destin, FL. |
| Jun 16, 9:39 AM CDT | TSTM WND GST 69 | 2 Ese Destin, FL | Corrects previous tstm wnd gst report from 2 ESE Destin. Severe wind gust at KDTS in Destin, FL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 1:52 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.0 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 405 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted.
993
WUUS54 KMOB 161359
SVRMOB
FLC091-113-161500-
/O.NEW.KMOB.SV.W.0186.230616T1359Z-230616T1500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
859 AM CDT Fri Jun 16 2023
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southern Okaloosa County in northwestern Florida...
Southern Santa Rosa County in northwestern Florida...
* Until 1000 AM CDT.
* At 859 AM CDT, severe thunderstorms were located along a line
extending from 8 miles west of Baker to 4 miles east of Roeville to
Ferry Pass, moving southeast at 60 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Wright, Fort Walton Beach, Crestview, Niceville, Destin, Eglin AFB,
Pace, Milton, Valparaiso, Gulf Breeze, Mary Esther, Bagdad, Ocean
City, Lake Lorraine, Oriole Beach, Navarre, Shalimar, Cinco Bayou,
Pensacola Beach and Navarre Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is an EXTREMELY DANGEROUS SITUATION. These storms are producing
widespread wind damage. SEEK SHELTER NOW inside a sturdy structure
and stay away from windows!
&&
LAT...LON 3031 8722 3043 8718 3045 8720 3045 8719
3044 8718 3049 8715 3058 8723 3070 8701
3083 8692 3072 8639 3037 8640 3038 8675
TIME...MOT...LOC 1359Z 298DEG 52KT 3081 8683 3066 8692 3051 8719
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
PURDY1 follow-up statement
267
WWUS54 KMOB 161441
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
941 AM CDT Fri Jun 16 2023
FLC091-113-161500-
/O.CON.KMOB.SV.W.0186.000000T0000Z-230616T1500Z/
Okaloosa FL-Santa Rosa FL-
941 AM CDT Fri Jun 16 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR SOUTHERN OKALOOSA AND SOUTHEASTERN SANTA ROSA COUNTIES...
At 939 AM CDT, severe thunderstorms were located along a line
extending from 4 miles southwest of Eglin Air Force Base to 4 miles
east of Destin to 10 miles south of Mary Esther, moving southeast at
50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Wright, Fort Walton Beach, Crestview, Niceville, Destin, Eglin AFB,
Milton, Valparaiso, Gulf Breeze, Mary Esther, Bagdad, Ocean City,
Lake Lorraine, Oriole Beach, Navarre, Shalimar, Cinco Bayou,
Pensacola Beach, Navarre Beach and Roeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is an EXTREMELY DANGEROUS SITUATION. These storms are producing
widespread wind damage. SEEK SHELTER NOW inside a sturdy structure
and stay away from windows.
&&
LAT...LON 3031 8722 3049 8715 3083 8692 3072 8639
3037 8640 3038 8675
TIME...MOT...LOC 1439Z 300DEG 44KT 3056 8633 3041 8642 3026 8669
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
PURDYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:26 AM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 16, 6:26 AM CDT, 2 hours 33 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
Issued by National Weather Service New Orleans LA
626 AM CDT Fri Jun 16 2023
...NEW AVIATION...
.AVIATION...
(12Z TAFS)
Issued at 625 AM CDT Fri Jun 16 2023
Convection has mostly cleared the local terminals this morning.
However, MVFR conditions are still present in some locations. The
challenge through this cycle will be timing of convection with the
best timing starting mid to late morning and into the afternoon
hours. Continued TEMPO groups and PROBs respectively. Given the
uncertain timing also continued the VCs as well. Breaks in the
convection will be possible off and on especially later tonight,
but MVFR CIGs will be possible by sunrise on Saturday. (LIX-Frye)
&&
.PREV DISCUSSION... /issued Issued by National Weather Service New Orleans LA/
..NEW NEAR TERM, SHORT TERM, LONG TERM, MARINE...
NEAR TERM...
(Now through Saturday)
Issued at 325 AM CDT Fri Jun 16 2023
A weak surface frontal boundary resides from WNW to ESE from
Hattiesburg to Mobile to around Robertsdale over to Pensacola.
Along this feature, numerous showers and thunderstorms, some
strong to severe have occurred during the overnight with copious
amounts of rainfall (in some cases well over a foot of rain). The
complex of showers and storms continues to backbuild upwind along
this feature with very little in the way of a kicking feature
either synoptic or mesoscale to move this boundary from the
current location.
Looking upstream, another complex of convection is moving down
this same frontal system along an H5 impulse within the evolving
northwesterly upper flow regime. This complex is troubling since
it looks to possibly move over roughly the same regions that have
already experienced life threatening flooding overnight across
Baldwin and Escambia (FL) Counties. Because of this potential,
went ahead and reissued the Flood Watch across all of the AL and
FL Counties and Wayne Co., MS. Trends of this second convective
complex over the last hour or so have been somewhat positive with
WV imagery showing some warming cloud tops. CAMs have also shown a
forecast downward trend, however, at this juncture given the CAMs
most recent struggles, will continue to project this complex
moving into the region as shown by the globals.
Going into tonight the region will stay well within the
northwesterly flow around the northeast periphery of the 596dam
heat bubble over northern Tamaulipas, Mexico. Additional
vorts/impulses in the mid levels and likely residual mesoscale
boundaries will be enough to generate additional convection across
the region, which will continue the isolated SVR and create
additional hydro concerns through not only later tonight but also
into the day Saturday. Temperatures will continue to be warmest
across the MS Counties and a bit cooler toward the north and east
where cloudiness and convective debris will limit insolation a
bit...despite the slightly higher upper heights. (LIX-Frye)
&&
SHORT TERM...
(Saturday night through Sunday night)
Issued at 325 AM CDT Fri Jun 16 2023
The overall synoptic pattern looks to remain in place across the
region with the large scale trough continuing to reside over the
Atlantic Coast. Remaining on the northeast periphery of the upper
high we will continue to see H5 impulses move within the flow over
South Alabama, SE Mississippi, and western portions of Florida
well into the holiday weekend. With the recent heavy rainfall
event currently ongoing, the concern continues for hydro...will
likely need to extend the Flood Watch if the QPF signal among the
globals continues...which for now seems to be an increasingly
likely scenario across the CWFA. With multiple MCSs moving
through, new locations not touched by this morning's hydro event
may experience new flooding in this environment. Some good
news...temperatures will remain on the cooler side, especially
when compared to our neighbors west closer to the upper high.
(LIX-Frye)
&&
LONG TERM...
(Monday through Thursday)
Issued at 325 AM CDT Fri Jun 16 2023
To say the upper level pattern through the extended is complicated
would be an understatement. The near/short term period problems
look to continue into early next week with the upper high
remaining over South Texas and northern portions of Mexico. The
storm track for more MCSs will be right over the north central
Gulf Coast region with more heavy rainfall potential. Then the
globals really make things interesting going into the middle part
of the week with an upper level low closing off over the
Tennessee River Valley and dropping southward into our region.
Both the GFS and ECM are fairly similar in terms of placement. The
medium range agreement among the two is actually above average in
terms of confidence. So, the potential for continued unsettled
weather will persist well into the long term period. With the
colder upper levels associated with the ULL, think the potential
for severe will be there too. With cooler temps aloft, hail will
certainly be a concern if the pattern pans out as such. As luck
would have it, the upper level low doesn't really move much from
mid to late week and potentially even beyond as a Rex Block
develops east of the Mississippi River. By this time, antecedent
conditions will likely continue to be supportive of a continued
hydro threat as the unsettled pattern continues to play out.
(LIX- Frye)
&&
MARINE...
Issued at 325 AM CDT Fri Jun 16 2023
Winds and seas will continue to gradually decrease into the
holiday weekend. Southerly or southwesterly flow should prevail
into the start of next week. Winds and sea will eventually being
to increase by later in the day Monday with cautionary headlines
being possible. Additionally, locally higher winds and seas will
be possible in and around convection that develops across the gulf
and bay waters of South Alabama and the western Florida Panhandle.
(LIX-Frye)
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 92 73 91 73 91 75 91 72 / 80 50 70 20 60 30 70 50
Pensacola 89 75 88 75 88 77 88 75 / 80 70 80 30 60 40 80 60
Destin 89 76 88 77 88 79 88 77 / 80 80 80 40 50 40 80 70
Evergreen 90 69 88 69 89 72 88 69 / 70 70 60 20 50 50 80 60
Waynesboro 91 69 88 68 89 70 91 69 / 80 60 60 20 60 50 80 50
Camden 88 67 86 66 87 69 86 67 / 70 70 40 20 50 60 80 60
Crestview 92 70 90 69 90 72 89 69 / 80 70 80 20 60 30 90 60
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch through this evening for ALZ051>060-261>266.
High Rip Current Risk through Saturday evening for ALZ265-266.
FL...Flood Watch through this evening for FLZ201>206.
High Rip Current Risk through Saturday evening for FLZ202-204-
206.
MS...Flood Watch through this evening for MSZ067.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mob
NEAR TERM...LIX-FRYE
SHORT TERM...LIX-FRYE
LONG TERM...LIX-FRYE
AVIATION...LIX-FRYE
MARINE...LIX-FRYEIn the hours before
Special weather statement, Jun 16, 7:21 AM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Mobile AL
721 AM CDT Fri Jun 16 2023
ALZ263>266-161300-
Mobile Coastal AL-Baldwin Coastal AL-Baldwin Central AL-
Mobile Central AL-
721 AM CDT Fri Jun 16 2023
...Strong thunderstorms will impact portions of southwestern Mobile
and southern Baldwin Counties through 800 AM CDT...
At 721 AM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles northeast of
Alabama Port to 7 miles west of Dauphin Island. Movement was east at
40 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fairhope, Foley, Theodore, Bayou La Batre, Point Clear, Dauphin
Island, Magnolia Springs, Bon Secour, Summerdale, Elberta, Coden and
Alabama Port.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
southwestern Alabama.
&&
LAT...LON 3025 8814 3023 8831 3026 8811 3040 8834
3056 8825 3055 8808 3048 8794 3054 8790
3052 8750 3033 8758 3036 8760 3036 8761
3026 8761 3024 8782 3024 8776 3023 8780
TIME...MOT...LOC 1221Z 266DEG 34KT 3044 8806 3026 8824
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
21/CLLLocal storm report, Jun 16, 7:50 AM CDT, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
750 AM CDT Fri Jun 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 AM Tstm Wnd Dmg Chatom 31.47N 88.25W
06/16/2023 Washington AL Emergency Mngr
Emergency management reports roof damage to
a building in the community of Chatom. Time
estimated from radar.
&&
21/CLLLocal storm report, Jun 16, 8:11 AM CDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
811 AM CDT Fri Jun 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM Tstm Wnd Gst 4 S Barrytown 31.78N 88.25W
06/16/2023 E65 MPH Choctaw AL Emergency Mngr
Clarke County EMA estimates 60-70 mph winds
near the intersection of U.S. Highway 43 and
Baugh Rd. Numerous tree limbs on the road.
&&
21/CLLLocal storm report, Jun 16, 8:16 AM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
816 AM CDT Fri Jun 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM Tstm Wnd Gst 1 ENE Peacock 31.76N 87.77W
06/16/2023 E65 MPH Clarke AL Emergency Mngr
Corrects previous tstm wnd gst report from 4
S Barrytown. Clarke County EMA estimates
60-70 mph winds near the intersection of
U.S. Highway 43 and Baugh Rd. Numerous tree
limbs on the road.
&&
21/CLLLocal storm report, Jun 16, 8:23 AM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
823 AM CDT Fri Jun 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM Hail Mclain 31.11N 88.83W
06/16/2023 E1.00 inch Greene MS Public
Quarter size hail reported in the community
of Mclain. Shared via Facebook. Time
estimated from radar.
&&
21/CLLLocal storm report, Jun 16, 8:57 AM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
857 AM CDT Fri Jun 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 AM Tstm Wnd Dmg Bay Minette 30.88N 87.77W
06/16/2023 Baldwin AL Public
Public photo of multiple trees uprooted and
some outbuilding structure damage. Time
estimated by radar.
&&
MMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:22 PM CDT | Special Weather Statement | MOB | Okaloosa | 38 min |
| Jun 15, 7:23 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 52 min |
| Jun 15, 7:39 PM CDT | Tornado Warning | MOB | Escambia | 10 min |
| Jun 15, 8:15 PM CDT | Special Weather Statement | MOB | Escambia | 45 min |
| Jun 15, 8:35 PM CDT | Tornado Warning | MOB | Escambia | 40 min |
| Jun 15, 9:06 PM CDT | Flash Flood Warning | MOB | Escambia | 6 hr |
| Jun 15, 9:43 PM CDT | Flash Flood Warning | MOB | Escambia, Santa Rosa | 6 hr |
| Jun 16, 12:05 AM CDT | Flash Flood Warning | MOB | Escambia, Santa Rosa | 7 hr |
| Jun 16, 12:48 AM CDT | Areal Flood Advisory | MOB | Escambia | 3 hr |
| Jun 16, 12:54 AM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 3 hr |
| Jun 16, 1:06 AM CDT | Flood Watch | MOB | Escambia, Okaloosa, Santa Rosa | 4 days |
| Jun 16, 1:13 AM CDT | Flash Flood Warning | MOB | Escambia | 6 hr |
| Jun 16, 1:20 AM CDT | Flash Flood Warning | MOB | Escambia | 4 hr |
| Jun 16, 3:41 AM CDT | Flash Flood Warning | MOB | Escambia | 3 hr |
| Jun 16, 4:25 AM CDT | Special Weather Statement | MOB | Escambia | 50 min |
| Jun 16, 5:18 AM CDT | Areal Flood Warning | MOB | Escambia | 4 hr |
| Jun 16, 7:09 AM CDT | Flash Flood Warning | MOB | Escambia, Santa Rosa | 3 hr |
| Jun 16, 7:40 AM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 50 min |
| Jun 16, 8:03 AM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 57 min |
| Jun 16, 8:28 AM CDT | Severe Thunderstorm Warning | MOB | Escambia, Okaloosa, Santa Rosa | 62 min |
| Jun 16, 8:31 AM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 59 min |
| Jun 16, 9:49 AM CDT | River Flood Warning | MOB | Escambia | 3 days |
| Jun 16, 10:18 AM CDT | Areal Flood Warning | MOB | Escambia, Santa Rosa | 3 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.